Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 101, NWS Los Angeles, CA

August 22, 2011

NWS Los Angeles, CA issued this small craft advisory at Aug 22, 2011, 2:28 PM PDT. It took effect at Aug 22, 2011, 5:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2011, 2:28 PM PDT (21:28 UTC)
In effect from
Aug 22, 2011, 5:00 PM PDT
Expired
Aug 23, 2011, 9:00 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS76 KLOX 222128
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PDT MON AUG 22 2011

PZZ670-673-676-230430-
/O.NEW.KLOX.SC.Y.0101.110823T0000Z-110823T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
228 PM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 AM PDT TUESDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT.
  THE STRONGEST WINDS WILL OCCUR IN AN AREA FROM POINT ARGUELLO TO
  NORTH OF SAN NICOLAS ISLAND.

* SEAS...COMBINED SEAS 4 TO 6 FT AND LOCALLY 8 FT WITH A DOMINANT
  PERIOD OF 7 SECONDS. THE LARGEST SEAS WILL OCCUR FROM THE FAR
  WEST PORTION OF SANTA BARBARA CHANNEL TO NORTH OF SAN NICOLAS
  ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
3 follow-up statements
153 
WHUS76 KLOX 230348
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
848 PM PDT MON AUG 22 2011

PZZ670-673-676-231200-
/O.CON.KLOX.SC.Y.0101.000000T0000Z-110823T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
848 PM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. 
  THE STRONGEST WINDS WILL OCCUR IN AN AREA FROM POINT ARGUELLO 
  TO NORTH OF SAN NICOLAS ISLAND. 

* SEAS...COMBINED SEAS 4 TO 6 FT AND LOCALLY 8 FT WITH A 
  DOMINANT PERIOD OF 7 SECONDS. THE LARGEST SEAS WILL OCCUR FROM 
  THE FAR WEST PORTION OF SANTA BARBARA CHANNEL TO NORTH OF SAN 
  NICOLAS ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
026 
WHUS76 KLOX 230928
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 AM PDT TUE AUG 23 2011

PZZ670-231030-
/O.CAN.KLOX.SC.Y.0101.000000T0000Z-110823T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
228 AM PDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

PZZ673-676-231600-
/O.CON.KLOX.SC.Y.0101.000000T0000Z-110823T1600Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
228 AM PDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT
  WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL
  OCCUR IN AN AREA FROM POINT ARGUELLO TO NORTH OF SAN NICOLAS
  ISLAND.

* SEAS...COMBINED SEAS 4 TO 6 FT WITH A DOMINANT PERIOD OF 7
  SECONDS. THE LARGEST SEAS WILL OCCUR FROM THE FAR WEST PORTION
  OF SANTA BARBARA CHANNEL TO NORTH OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
493 
WHUS76 KLOX 231609
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 AM PDT TUE AUG 23 2011

PZZ673-676-240015-
/O.EXP.KLOX.SC.Y.0101.000000T0000Z-110823T1600Z/
/O.NEW.KLOX.SC.Y.0102.110823T2200Z-110824T1600Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
909 AM PDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT WEDNESDAY. THE PREVIOUS ADVISORY HAS EXPIRED.

* WINDS...WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND
  EVENING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...THEN CONTINUE
  THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR
  FROM POINT CONCEPTION TO SAN NICOLAS ISLAND...INCLUDING PASSAGES
  BETWEEN THE CHANNEL ISLANDS.

* SEAS...OCCASIONALLY STEEP SEAS WILL BUILD TO 4 TO 6 FEET BY THIS
  EVENING. THE LARGEST SEAS WILL OCCUR NEAR THE STRONGEST WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 2:05 PM PDT, 23 minutes earlier.

Area forecast discussion, Aug 22, 2:05 PM PDT, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PDT MON AUG 22 2011

.SYNOPSIS...

HIGH PRESSURE WILL BUILD OVER THE AREA...BRINGING ABOVE NORMAL
TEMPERATURES THROUGH THE PERIOD. A WEAKER ONSHORE PATTERN SHOULD
CONFINE THE STRATUS TO THE COASTAL PLAIN.

&&

.SHORT TERM (TODAY-THU)...HIGH CLOUDS CONTINUE TO STREAM INTO THE
AREA FROM THE SOUTH BUT THIS IS HAVING LITTLE IMPACT IN TERMS OF
CONVECTION AS THE AIRMASS JUST ISN'T UNSTABLE ENOUGH AND THE
MOISTURE BELOW 500 MB IS PRETTY MINIMAL. THE CLOUDS DID SLOW DOWN
THE WARMUP A LITTLE TODAY AND HIGHS IN SOME AREAS LIKELY FAILED TO
REACH THEIR POTENTIAL AS A RESULT. WATER VAPOR IMAGERY SHOWS STILL A
FAIR AMOUNT OF MOISTURE TO OUR SOUTH TO MOVE THROUGH TONIGHT AND
EVEN SHOWS A LITTLE ENHANCEMENT THE LAST FEW HOURS NEAR 30N. THE 18Z
NAM INITIALIZED A LITTLE VORT MAX IN THAT AREA BUT DISSIPATES IT
PRETTY RAPIDLY THIS EVENING. CLOSER INSPECTION OF THE SATELLITE
IMAGERY SHOWS NO CIRUCLATION WITH IT AND IT'S LIKELY JUST SOME
SLIGHTLY THICKER HIGH LEVEL CLOUDS THAT WON'T MATERIALIZE INTO
ANYTHING SIGNIFICANT.

SO THE FORECAST THE NEXT FEW DAYS REMAINS PRETTY MUCH AS IT WAS
EARLIER. THE MAIN ADJUSTMENT WAS TO CUT BACK ON THE LOW CLOUDS A BIT
SOUTH OF PT CONCEPTION AS THE NAM SHOWS BOUNDARY LAYER MOISTURE VERY
SLOW TO RETURN TONIGHT AND WHEN IT DOES IT'S MAINLY SOUTH OF OUR
AREA. IF HIGH CLOUDS REMAIN THIN TONIGHT THEN LOW CLOUDS COULD MAKE
A MORE FORMIDABLE RETURN BUT FOR NOW IT APPEARS THAT COASTAL AREAS
OF VENTURA AND LA COUNTY WILL JUST HAVE PATCHY LOW CLOUDS AT BEST.
DECIDED TO CONTINUE THIS THEME THROUGH THURSDAY AS GRADIENTS TREND
SLIGHTLY OFFSHORE AND THE AIRMASS WARMS. TEMPS SHOULD WARM UP MORE
TUESDAY WITH LESS IN THE WAY OF HIGH CLOUDS AND, WEAK OFFSHORE
TRENDS, AND A WARMER AIR MASS OVERALL.

LITTLE CHANGE OR JUST A TAD WARMER WEDNESDAY AS THE WARMING LEVELS
OFF AND GRADIENT TRENDS ARE NEUTRAL.

ON THURSDAY THE UPPER HIGH STRENGTHENS A BIT MORE, PUSHING WARMER
AIR INTO THE AREA AND AGAIN WEAKENING THE ONSHORE FLOW. THIS SHOULD
HELP NUDGE HIGHS UP A FEW MORE DEGREES, PUSHING THE WARMER COASTAL
VALLEYS ABOVE 100 AND SOME ANTELOPE VALLEY LOCATIONS ABOVE 105.

CONVECTIVE POTENTIAL THIS WEEK APPEARS VERY LOW. THE MODELS DO SHOW
850 DEWPOINTS IN THE 3-5 RANGE THE NEXT FEW DAYS, BUT EVEN THIS IS
ON THE LOW SIDE AND BESIDES THE AIR MASS REMAINS TOO STABLE TO
GENERATE ANYTHING. SO THE FORECAST REMAINS THUNDERSTORM FREE.

.LONG TERM (FRI-MON)...LITTLE CHANGE FRI-SAT, THEN SOME WEAKENING OF
THE HIGH PRESSURE OVER CA WILL ALLOW TEMPS TO COOL OFF A FEW DEGREES
SUNDAY AND MONDAY. MARINE LYR WILL REMAIN PATCHY AND CONFINED TO THE
COAST EARLY IN THE PERIOD BUT SHOULD INCREASE IN AREAL COVERAGE LATE
IN THE WEEKEND.

&&

.AVIATION...22/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL PERSIST WHILE A
RIDGE OF HIGH PRESSURE DOWNSTREAM CONTINUES TO SHIFT WEST. MODERATE
UPPER LEVEL SOUTH WINDS AND RELATIVELY MOIST WILL PREVAIL WHILE
LIGHT TO MODERATE MID LEVEL SOUTH WINDS BECOME LIGHT AND VARIABLE
AFTER 23/04Z. DISORGANIZED MARINE LAYER TOP RANGED FROM .6-1.6KFT
THIS MORNING AND WILL DIFFER BY MINUS .3KFT TUESDAY MORNING. WEAK TO
MODERATE ONSHORE PRESSURE GRADIENT BETWEEN 22/20-23/03Z AND AFTER
23/20Z...OTHERWISE A WEAK GRADIENT.

KLAX...CHANCE SCT 008 WITH VSBY 4SM HZ BETWEEN 23/10-23/16Z.

KBUR...VERY LIKELY SCT-BKN 200 THROUGH 23/03Z THEN SCT 250
THEREAFTER.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...30
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 22, 6:00 AM PDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON AUG 22 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEK...BRINGING AN
EXTENDED PERIOD OF WARM TEMPERATURES TO THE AREA. FROM TUESDAY
THROUGH SATURDAY...AFTERNOON TEMPERATURES ARE EXPECTED TO BE
ABOVE NORMAL...WITH SOME VALLEY AND FOOTHILL AREAS EXCEEDING
100 DEGREES. ADDITIONALLY...OVERNIGHT LOW TEMPERATURES ACROSS
THE VALLEYS AND FOOTHILLS WILL REMAIN RATHER WARM...IN THE 60S
TO LOWER 70S.

THOMPSON

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.